Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Apr 30, 2024, 2:08 PM CDT for Escambia County, Florida. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2024, 2:08 PM CDT (19:08 UTC)
- Expired
- Apr 30, 2024, 4:00 PM CDT
- In force
- 112 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Escambia County, FL
The radar
The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
041
WGUS54 KMOB 301908
FFWMOB
FLC033-302100-
/O.NEW.KMOB.FF.W.0004.240430T1908Z-240430T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
208 PM CDT Tue Apr 30 2024
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
South Central Escambia County in northwestern Florida...
* Until 400 PM CDT.
* At 208 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 2 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pensacola, Ferry Pass, Brent, Ensley, Goulding, Olive, Brownsville
and Pine Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3059 8723 3057 8722 3056 8721 3056 8720
3055 8720 3055 8719 3048 8714 3040 8718
3039 8723 3041 8727 3054 8733
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
JLH1 follow-up statement
629
WGUS74 KMOB 302105
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
405 PM CDT Tue Apr 30 2024
FLC033-302115-
/O.EXP.KMOB.FF.W.0004.000000T0000Z-240430T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-
405 PM CDT Tue Apr 30 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL ESCAMBIA
COUNTY...
Flood waters have receded and heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3059 8723 3057 8722 3056 8721 3056 8720
3055 8720 3055 8719 3048 8714 3040 8718
3039 8723 3041 8727 3054 8733
$$
JLHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 12:45 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 30, 12:45 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Mobile AL Issued by National Weather Service Tallahassee FL 1245 PM CDT Tue Apr 30 2024 ...New AVIATION... .AVIATION... (18Z TAFS) Issued at 1244 PM CDT Tue Apr 30 2024 Area of SHRA/TSRA is ongoing across the Florida Panhandle and southern Alabama north of JKA. Expect a slow eastward motion to convection over the next few hours with PNS remaining with TSRA through 21Z. Convection appears to stay north of JKA with mainly MVFR cigs through the afternoon. At MOB/BFM, convection is well east with an MVFR stratocu deck stretching west into southern Mississippi. MVFR cigs appear to hold through much of the afternoon then decreasing towards sunset. High resolution model guidance signals some fog development overnight at all TAF sites, especially north of coastal sites. Added LIFR at MOB/BFM with some possibility of VLIFR in the predawn hours whereas LIFR mainly in cigs at JKA/PNS. Conditions should improve from fog back to VFR by late morning. /TAE && .NEAR TERM... (Now through Wednesday) Issued at 1244 PM CDT Tue Apr 30 2024 A fairly vigorous shortwave through axis is moving east across the forecast area this morning, and has initiated another round of showers and a few isolated thunderstorms over portions of the area, especially down near the coastal areas of MS and AL. This newer round of convection is somewhat limited in coverage however, partially due to the stabilizing effect of the previous remnant MCS boundary that moved across the area Monday evening. This area of convection will spread east across the forecast area through the morning hours, likely extending further inland with heating after sunrise as the shortwave axis continues east across the area. The orientation of the rain axis will allow for some training of heavier cells, with some brief heavy rainfall rates possible at any one location as the precip moves east across the area. Some brief localized ponding of water on roadways and poor drainage areas could be possible this morning, but no widespread flooding is expected. Severe storms are not expected. By early this afternoon, the shortwave axis will be east of our area and rains will end and skies will begin to clear from west to east. Low to mid level ridging will build over the forecast area in the wake of the shortwave, and no rain is expected from late this afternoon through Wednesday. High temperatures today should be in the lower 80s for most locations, but some mid 80s over interior southeast MS (where we will likely see longer duration of direct sunshine) and only mid to upper 70s near the beaches with a moderating onshore wind flow coming in off the Gulf. Lows tonight mainly in the lower 60s, but some upper 60s to lower 70s possible along the beaches and barrier islands. It will be warmer on Wednesday, with highs ranging from the mid and upper 80s over most interior locations but low to mid 80s closer to the coast. DS/12 SHORT THROUGH LONG TERM... (Wednesday night through Monday) Issued at 342 AM CDT Tue Apr 30 2024 In the wake of an exiting shortwave trough over the Southeast, an upper ridge builds north over the eastern Conus. Deep layer southerly flow becomes organized through the latter half of the week, bringing Gulf moisture inland. The influx of moisture is well west of the forecast area mid week, but shifts eastward into the weekend. A series of shortwave troughs pass Friday through Sunday. The upper ridge maintains enough strength to deflect the bulk of the energy north of the forecast area, limiting best PoPs to northwest and northern portions of the forecast area with each passing trough, along with limiting rain chances to isolated to low end scattered. Subsidence from the upper ridge will help to keep temperatures above to well above seasonal norms through the period. High temperatures in the mid 80s to near 90 well inland with around 80s south of I-10 to the coast are expected. Low temperatures are expected to range from around 60 to the low 60s north of Highway 84 to mid 60s/upper 60s closer to and along the coast. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 64 87 64 86 65 85 65 86 / 0 10 0 0 0 10 10 10 Pensacola 66 84 66 84 67 83 67 84 / 0 10 0 0 0 0 10 10 Destin 68 82 67 84 69 82 70 82 / 0 0 0 0 0 0 0 10 Evergreen 61 88 59 91 62 89 63 89 / 0 10 0 0 0 10 10 20 Waynesboro 60 88 60 90 63 86 63 89 / 0 10 0 10 10 20 10 20 Camden 61 86 59 90 63 86 63 87 / 0 10 0 10 0 10 20 20 Crestview 62 89 60 91 61 89 62 89 / 10 10 0 0 0 0 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Apr 30, 9:15 AM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
915 AM CDT Tue Apr 30 2024
ALZ056-301500-
Conecuh AL-
915 AM CDT Tue Apr 30 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CONECUH COUNTY
THROUGH 1000 AM CDT...
At 914 AM CDT, Doppler radar was tracking a strong thunderstorm over
Evergreen, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3129 8672 3138 8709 3153 8706 3153 8684
3152 8682 3152 8670 3145 8670
TIME...MOT...LOC 1414Z 278DEG 12KT 3147 8699
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
16-WORSTERSpecial weather statement, Apr 30, 12:36 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
1236 PM CDT Tue Apr 30 2024
FLZ203-205-301815-
Okaloosa Inland FL-Santa Rosa Inland FL-
1236 PM CDT Tue Apr 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA AND EAST
CENTRAL SANTA ROSA COUNTIES THROUGH 115 PM CDT...
At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Baker, or 13 miles west of Crestview, moving east
at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crestview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3060 8685 3078 8686 3082 8639 3056 8639
TIME...MOT...LOC 1735Z 263DEG 12KT 3070 8680
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
16-WORSTERSpecial weather statement, Apr 30, 1:15 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
115 PM CDT Tue Apr 30 2024
FLZ203>206-301900-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
115 PM CDT Tue Apr 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES THROUGH 200 PM CDT...
At 115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarre, or 10 miles southeast of Bagdad, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mary Esther, Navarre, and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3051 8705 3060 8670 3038 8664 3037 8701
TIME...MOT...LOC 1815Z 258DEG 12KT 3046 8695
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
16-WORSTERSpecial weather statement, Apr 30, 1:24 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
124 PM CDT Tue Apr 30 2024
FLZ202>204-301915-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
124 PM CDT Tue Apr 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES THROUGH 215 PM CDT...
At 124 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ferry Pass, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pensacola, Ferry Pass, Brent, Pace, Goulding, Bagdad, Oriole Beach,
Pea Ridge, and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3045 8729 3062 8724 3060 8691 3033 8698
TIME...MOT...LOC 1824Z 284DEG 9KT 3052 8718
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
16-WORSTERSpecial weather statement, Apr 30, 1:34 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
134 PM CDT Tue Apr 30 2024
FLZ205-206-301930-
Okaloosa Inland FL-Okaloosa Coastal FL-
134 PM CDT Tue Apr 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 230 PM CDT...
At 134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shalimar, or near Eglin AFB, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 8664 3060 8670 3071 8659 3068 8639
3046 8639 3046 8637 3039 8636 3040 8639
3037 8640
TIME...MOT...LOC 1834Z 312DEG 12KT 3050 8659
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
71-BUNKERLocal storm report, Apr 30, 1:59 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
159 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM Tstm Wnd Dmg 2 N Navarre 30.44N 86.86W
04/30/2024 Santa Rosa FL Amateur Radio
Power line blown down in Holley. Verified by
Holley-Navarre Fire.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:36 PM CDT | Special Weather Statement | MOB | Okaloosa | 39 min |
| Apr 30, 1:15 PM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
| Apr 30, 1:24 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Apr 30, 1:34 PM CDT | Special Weather Statement | MOB | Okaloosa | 56 min |
| Apr 30, 1:43 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 47 min |
| Apr 30, 2:14 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 113 min |
| Apr 30, 2:30 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 24 min |
| Apr 30, 2:35 PM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 102 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.